I just started accutane about 10 days ago and have been experining some chest pain. I don't know if these are related, but I heard that chest pain could be a side effect. Sometimes the pain is pretty intense and goes away. Has anyone else had this happen to them or can give advice as to what I should do? After talking to my dermatologist he took me off accutane to see if the pain is related.
Yes, it has gone away considerably. I am going to see a cardiologist on Friday to make sure nothing is seriously wrong, since I got an EKG last week and it came back (somewhat) abnormal. However, I feel that I should give accutane another try after Friday if the doctor says nothing is serously wrong with heart/chest. Obviously, if the chest pain comes back again, I will stay off accutane permanently.
Accutane has numerous potential side effects including dry lips and eyes, fragilised skin, psychological problems, intolerance to the sun and muscle/joint pain. However, this must be balanced against the fact that it is the most effective acne treatment available. If your chest pain is related to Accutane this would be very uncommon. I'm sorry I can't be of more help, I have not heard of anyone responding to Accutane in this way.
Does your dermatologist have a plan if Accutane is not an option? I assume you have already tried Minocycline/Doxycycline etc?
Yea, I have tried many things over many years, including Dynacin, Minocycline, etc. I am sick of these things not working so I wanted to try Acctuane, which I heard was the closest thing to a "lock" to get rid of acne. After I see the cardiologist, I will talk to my dermatologist to see if there is another direction I can go in. Although when I called him last week, he said that he has not seen anything like that symptom before from accutane, so maybe the pain was caused by something else, but it's highly unlikely. I'd like to try it again if the cardiologist clears me of everything serious.
So I went to see the cardiologist and he cleared me. He also said that sometimes accutane causes pain in the lower abdomen, which can push the pain up to the chest region. I am happy that my heart and everything else was ok. I am going to get back on the accutane tomorrow, and I am really really hoping I don't have any serious side effects because I don't know the next step if this doesn't' work!
If Accutane is not an option, and antibiotics/topicals have failed, you could look into laser treatment or chemical peels.
Take your Accutane in divided doses (am and pm) with milk or food. Side effects often diminish as your body gets used to the medicine. If side effects are intolerable your dermatologist may reduce the dose for a while.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.